Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suggest treatment for loss of appetite - Online Doctor Chats

Date : 06-Apr-2014
User rating for this question
Very Good Posted in: Weight & Lifestyle
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1773 Questions
User:My appetite for food and drink has totally gone?
Doctor:I read your concern about low appetite.
Doctor:Since how long have you been suffering with low appetite?
User:I do not any appitite and my urine output is very low, for about 3 weeks now
Doctor:Are you running fever?
User:No fever
User:I have vomitted several times
Doctor:And since when have you been vomiting?
Doctor:Is there history of abdominal pain, loose stool too?
Doctor:What about history of weakness, generalized body ache, limb swelling, breathing difficulty?
User:11/2 weeks..but just dry heaves
Doctor:I need some more information to be able to address your concern appropriately. I hope you don't mind answering them.
Have you been tested for diabetes, high blood pressure, renal and liver disease?
User:My current medical condition is as follows:Diabetes Type2,COPD,Cardiac problems and Sever backpain caused by Scoliosis and disk problems I also have my BP 147/74 as we speak
Doctor:And you have no other symptoms that I mentioned earlier?
Doctor:Or do you?
User:I will answer any and all questions...I have had full body aches off and on for the last 3 weeks and my back pain has been sever enough to hindeer my normal walking...this came on sudenly
Doctor:Thanks for providing the extra information.
Doctor:Let me brief you now.
User:ok
Doctor:I am slightly concerned about your symptoms.
Doctor:Low appetite and reduce urine out put can be an indication of active infection or metabolic - electrolyte changes.
Doctor:Presence of body ache, worsening back pain and dry heaves + vomiting spells suggest possibility of an infection such as virus lingering inside the body.
User:My wife has said my urine is very strong
Doctor:Besides, lack of appetite can lead to nutritional and electrolyte deficiency.
Doctor:Since you have a low urine out put you are most likely passing a concentrated urine.
Doctor:This action is because the kidney is acting to prevent fluid loss.
Doctor:I would order few basic blood tests inorder to find the real cause.
Doctor:Those tests include a complete blood count, blood sugar recheck up, serum electrolytes, serum creatinine and urine routine/microscopy.
Doctor:If you haven't seen a doctor yet, I would recommend that you consider it soon.
Doctor:Visit your physician and get these tests done.
Doctor:If needed, he can start IV fluids to correct immediate fluid deficiency and then act on the problem as per the test reports.
User:My feet and ankles are swollen due to my cardiac problems even though I am on 40mg Torsimide
Doctor:Presence of low urine out put despite the water pill can be due to the fact that the renal system isn't able to secrete enough urine either as a response to fluid conservation or presence of obstruction.
Doctor:All your symptoms are slightly concerning me.
Doctor:Therefore I recommend that you visit the doctor and get those tests done at the earliest.
User:I have to have my Lipids tested next week and an echocardigram by my Cardiologisst
Doctor:I wouldn't advice you to wait for a week. Consult a physician or a general practitioner. He or she can order the necessary investigations. He can help you prepone the cardiology visit if needed.
User:Thank you very much I shall do rhat this week when I arrive back home
Doctor:Earlier, the better.
Doctor:Do you have any more questions to me now?
User:No that is it again thank yoi..bye
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor